Rapid development of severe interstitial pneumonia caused by epoprostenol in a patient with primary pulmonary hypertension

Hiroshi Morimatsu, Keiji Goto, Takashi Matsusaki, Hiroshi Katayama, Hiromi Matsubara, Tohru Ohe, Kiyoshi Morita

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

A young woman with primary pulmonary hypertension developed severe interstitial pneumonia (IP) 5 days after induction of epoprostenol infusion. Although the pathogen involved was not identified, her IP was initially responsive to steroids, and discontinuation of steroid therapy caused the redevelopment of IP. After intensive treatment, including steroid therapy and inhaled nitric oxide, epoprostenol was successfully switched to prostaglandin E1 infusion and she recovered. Epoprostenol infusion can cause a rapid severe IP, even soon after the induction of therapy. Clinicians should keep this syndrome in mind, especially when treating a severe case of IP.

Original languageEnglish
Pages (from-to)1205-1207
Number of pages3
JournalAnesthesia and Analgesia
Volume99
Issue number4
DOIs
Publication statusPublished - Oct 2004

Fingerprint

Interstitial Lung Diseases
Epoprostenol
Steroids
Alprostadil
Therapeutics
Nitric Oxide
Familial Primary Pulmonary Hypertension

ASJC Scopus subject areas

  • Anesthesiology and Pain Medicine

Cite this

Rapid development of severe interstitial pneumonia caused by epoprostenol in a patient with primary pulmonary hypertension. / Morimatsu, Hiroshi; Goto, Keiji; Matsusaki, Takashi; Katayama, Hiroshi; Matsubara, Hiromi; Ohe, Tohru; Morita, Kiyoshi.

In: Anesthesia and Analgesia, Vol. 99, No. 4, 10.2004, p. 1205-1207.

Research output: Contribution to journalArticle

Morimatsu, Hiroshi ; Goto, Keiji ; Matsusaki, Takashi ; Katayama, Hiroshi ; Matsubara, Hiromi ; Ohe, Tohru ; Morita, Kiyoshi. / Rapid development of severe interstitial pneumonia caused by epoprostenol in a patient with primary pulmonary hypertension. In: Anesthesia and Analgesia. 2004 ; Vol. 99, No. 4. pp. 1205-1207.
@article{cc15888ffa82452ab5ab8effcc552b88,
title = "Rapid development of severe interstitial pneumonia caused by epoprostenol in a patient with primary pulmonary hypertension",
abstract = "A young woman with primary pulmonary hypertension developed severe interstitial pneumonia (IP) 5 days after induction of epoprostenol infusion. Although the pathogen involved was not identified, her IP was initially responsive to steroids, and discontinuation of steroid therapy caused the redevelopment of IP. After intensive treatment, including steroid therapy and inhaled nitric oxide, epoprostenol was successfully switched to prostaglandin E1 infusion and she recovered. Epoprostenol infusion can cause a rapid severe IP, even soon after the induction of therapy. Clinicians should keep this syndrome in mind, especially when treating a severe case of IP.",
author = "Hiroshi Morimatsu and Keiji Goto and Takashi Matsusaki and Hiroshi Katayama and Hiromi Matsubara and Tohru Ohe and Kiyoshi Morita",
year = "2004",
month = "10",
doi = "10.1213/01.ANE.0000130615.28893.52",
language = "English",
volume = "99",
pages = "1205--1207",
journal = "Anesthesia and Analgesia",
issn = "0003-2999",
publisher = "Lippincott Williams and Wilkins",
number = "4",

}

TY - JOUR

T1 - Rapid development of severe interstitial pneumonia caused by epoprostenol in a patient with primary pulmonary hypertension

AU - Morimatsu, Hiroshi

AU - Goto, Keiji

AU - Matsusaki, Takashi

AU - Katayama, Hiroshi

AU - Matsubara, Hiromi

AU - Ohe, Tohru

AU - Morita, Kiyoshi

PY - 2004/10

Y1 - 2004/10

N2 - A young woman with primary pulmonary hypertension developed severe interstitial pneumonia (IP) 5 days after induction of epoprostenol infusion. Although the pathogen involved was not identified, her IP was initially responsive to steroids, and discontinuation of steroid therapy caused the redevelopment of IP. After intensive treatment, including steroid therapy and inhaled nitric oxide, epoprostenol was successfully switched to prostaglandin E1 infusion and she recovered. Epoprostenol infusion can cause a rapid severe IP, even soon after the induction of therapy. Clinicians should keep this syndrome in mind, especially when treating a severe case of IP.

AB - A young woman with primary pulmonary hypertension developed severe interstitial pneumonia (IP) 5 days after induction of epoprostenol infusion. Although the pathogen involved was not identified, her IP was initially responsive to steroids, and discontinuation of steroid therapy caused the redevelopment of IP. After intensive treatment, including steroid therapy and inhaled nitric oxide, epoprostenol was successfully switched to prostaglandin E1 infusion and she recovered. Epoprostenol infusion can cause a rapid severe IP, even soon after the induction of therapy. Clinicians should keep this syndrome in mind, especially when treating a severe case of IP.

UR - http://www.scopus.com/inward/record.url?scp=4644326862&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=4644326862&partnerID=8YFLogxK

U2 - 10.1213/01.ANE.0000130615.28893.52

DO - 10.1213/01.ANE.0000130615.28893.52

M3 - Article

C2 - 15385376

AN - SCOPUS:4644326862

VL - 99

SP - 1205

EP - 1207

JO - Anesthesia and Analgesia

JF - Anesthesia and Analgesia

SN - 0003-2999

IS - 4

ER -